Florida, 2023Damaging Wind in Florida, April 22, 2023
April 22, 2023 · NWS JAX · 1 event in 1 county or zone
WSW steering flow focused the sea breeze merger between the Highway 301 and I-95 corridors in the afternoon and evening where a few strong to pulse severe storm developed and produced localized wind damage and small hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
WSW steering flow focused the sea breeze merger between the Highway 301 and I-95 corridors in the afternoon and evening where a few strong to pulse severe storm developed and produced localized wind damage and small hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 22, 2:52 PM EST, 53 minutes earlier.
Area forecast discussion, Apr 22, 2:52 PM EST, 53 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Jacksonville FL
352 PM EDT Sat Apr 22 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...
.NEAR TERM...
(Through Tonight)
Issued at 352 PM EDT Sat Apr 22 2023
This afternoon and evening some isolated strong to severe thunderstorms
may impact the area, mainly east of I-75 in NE FL and near the SE
GA coast as the Atlantic sea breeze interacts with prefrontal
developing convection. With good heating this morning and
afternoon bringing temperatures into the 80s ahead of the front,
CAPE values near 1,500 J/kg are present. Any strong to severe
storms that develop will have the capability of producing locally
strong wind gusts and small hail.
The NE FL coast will be the last area to see any showers, likely
to be dry a few hours after midnight. Low temperatures tonight
will range from the lower 50s to mid 60s with winds shifting to
northeasterly.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 256 PM EDT Sat Apr 22 2023
Sunday will be dry in the wake of the cold front, with slightly
cooler temperatures expected, with highs ranging from the mid 70s
to mid 80s and northeasterly winds. Similar high temperatures
expected again on Monday, but with a chance of showers and
thunderstorms south of I-10 in the afternoon as moisture begins
to rebound. Low temperatures Sunday and Monday nights will be in
the upper 50s and 60s.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 256 PM EDT Sat Apr 22 2023
It will be a pretty messy week, with waves of low pressure moving
across the area. A long stretch of thunderstorm chances will last
through the week area-wide. As of now, Wednesday is looking like
the wettest day along with having the greatest strong to severe
thunderstorm chance as the warm front lifts across our area from
the south. Temperatures will be just at or below normal during
this period.
&&
.AVIATION...
(18Z TAFS)
Issued at 157 PM EDT Sat Apr 22 2023
VFR conditions to start the period as a cold front approaches with
scattered showers and thunderstorms expected to form over the next
hour or two with VCTS noted at the coastal and duval TAF sites where
a pinned Atlantic seabreeze will help bring the better risk for
storms from 20-24Z and have tempo groups noted for variable gusty
winds 15-25 knots and MVFR conditions from storms. The cold front
will move south through the terminals after 00Z with clearing skies
and increasing northerly winds after 06Z, becoming more northeasterly
by 12-14Z 10-15 knots and gusting to 18-22 knots at the coast through
the end of the TAF period.
&&
.MARINE...
Issued at 256 PM EDT Sat Apr 22 2023
Winds will be elevated tonight and Sunday following the frontal
passage, but are expected to remain just below Advisory levels. A
warm frontal boundary will lift northward into the waters on
Tuesday with a low pressure system tracking along this boundary on
Wednesday, which will bring abundant showers and thunderstorms
over the local waters through the week.
Rip Currents: A moderate to high rip current risk is expected for
NE FL on Sunday, and a moderate risk for SE GA beaches.
&&
.FIRE WEATHER...
Issued at 256 PM EDT Sat Apr 22 2023
Dangerously low relative humidity values are expected Sunday
following a frontal passage, areas roughly west of I-95 will see
minimum RH values below 30%. Northeasterly winds will be too low
for elevated fire danger or Red Flag, but areas in inland
southeast Georgia and near the Suwannee valley may see values
below 25%. Moisture will return through the week, gradually
increasing each day. Dispersions are unconcerning for Sunday and
Monday as north/northeast winds of 5-10 knots will persist.
Scattered thunderstorm chances will linger all week as waves of
low pressure move through the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 51 79 57 76 / 0 0 0 10
SSI 61 76 61 75 / 20 0 0 10
JAX 58 79 58 79 / 30 0 10 20
SGJ 63 77 64 77 / 50 0 10 20
GNV 58 83 59 81 / 20 0 10 20
OCF 60 86 60 82 / 10 10 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Apr 22, 2:55 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
355 PM EDT Sat Apr 22 2023
FLZ222-222030-
Southern Columbia FL-
355 PM EDT Sat Apr 22 2023
...A strong thunderstorm will impact portions of central Columbia
County through 430 PM EDT...
At 354 PM EDT, Doppler radar was tracking a strong thunderstorm
just south of Lake City, moving east at 20 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake City, Columbia, Five Points, Watertown and Lulu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3024 8246 3010 8246 3010 8247 3009 8250
3005 8254 3003 8253 3002 8254 3003 8278
3021 8278
TIME...MOT...LOC 1954Z 268DEG 18KT 3015 8273
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Apr 22, 3:21 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT Sat Apr 22 2023
FLZ023-030-222045-
Baker FL-Union FL-
421 PM EDT Sat Apr 22 2023
...A strong thunderstorm will impact portions of southwestern Baker
and northern Union Counties through 445 PM EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lulu, or 10 miles southeast of Lake City, moving east at 30 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Butler, Raiford, Palestine Community, Johnstown and Ellerbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3008 8251 3010 8246 3020 8246 3018 8217
3006 8219 3004 8221 3005 8222 3004 8222
3003 8226 3000 8228 3005 8254
TIME...MOT...LOC 2020Z 275DEG 25KT 3011 8249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYThunderstorm Wind, Union
- When
- April 22, 3:45 PM EST
- Where
- Union County, 2.07 mi S of Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.000, -82.280
A tree was blown down over State Road 100 West near the county line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, April 22, 20231 death · $193,000 · 70 kt wind · 17 events
- Tornado and Hail in New York, April 22, 2023$211,000 · EF2 · 8 events
- Tornadoes and Damaging Winds in Maryland, April 22, 2023$1.1 million · EF0 · 24 events
- Flood in Michigan, April 22, 2023$1.0 million · 1 event
- Tornado and Damaging Winds in Pennsylvania, April 22, 2023EF1 · 8 events
- Damaging Winds and Lightning Strike in Virginia, April 22, 2023$33,000 · 55 kt wind · 7 events
- Flood and Hail in Texas, April 22, 20233 in hail · 28 events
- Tornadoes in North Carolina, April 22, 2023EF1 · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 202325 events
- Damaging Winds in Virginia, April 22, 2023$21,000 · 56 kt wind · 9 events
- Damaging Winds in North Carolina, April 22, 2023$18,000 · 50 kt wind · 11 events
- Hail in Texas, April 22 to 23, 20232 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1092148.